Advertisement

manuscripta mathematica

, Volume 48, Issue 1–3, pp 139–161 | Cite as

Degree theory on oriented infinite dimensional varieties and the Morse number of minimal surfaces spanning a curve in ℝn

  • Anthony Joseph Tromba
Article

Abstract

The algebraic number of disc minimal surfaces spanning a wire in ℝ3 is defined and shown to be equal to one.

Keywords

Number Theory Minimal Surface Algebraic Geometry Topological Group Algebraic Number 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Alt, H.W.: Verzweiaungspunkte von H-Flächen. I. Math. Z. 127, (1972) 333–362Google Scholar
  2. [2]
    Böhme, R.: Stability of minimal surfaces. Symposium on function theoretic methods for partial differential equations. Darmstadt (1976), Springer: Lecture notes in Mathematics 561, 123–138Google Scholar
  3. [3]
    Böhme, R.: Über Stabilität und Isoliertheit der Lösunaen des klassischen Plateauproblems. Math. Z. 158 (1978), 211–243Google Scholar
  4. [4]
    Böhme, R. and Trobma, A.J.: The Index Theorem for Classical Minimal Surfaces. Annals of Mamathematics, May 1981Google Scholar
  5. [5]
    Elworthy, K.D. and Tromba, A.J.: Differential structures and Fredholm maps on Banach manifolds. Proc. Sympos. pure Math., AMS, vol. XV, 45–94Google Scholar
  6. [6]
    Gulliver, R.: Regularity of minimizing surfaces of prescribed mean curvature. Ann. Math. (2) 97 (1973), 275–305Google Scholar
  7. [7]
    Heinz, E. and Tomi, F.: Zu einem Satz von Hildebrandt über das Randverhalten von Minimalflächen. Math. Z., 111 (1969), 372–386Google Scholar
  8. [8]
    Hildebrandt, S.: Boundary behavior of minimal surfaces. Arch. Rat. Mech. Anal., 35 (1969), 47–81Google Scholar
  9. [9]
    Morse, M. and Tompkins, C.B.: Minimal surfaces not of minimum type by a new mode of approximation. Ann. of Math. (2) 42 (1941), 331Google Scholar
  10. [10]
    Ossermann, R.: A proof of the regularity everywhere of the classical solution to Plateau's problem. Ann. Math. (2), 91 (1970), 550–569Google Scholar
  11. [11]
    Shiffman, M.: The Plateau problem for non-relative minima. Ann. Math. (2) 40 (1939), 834–854Google Scholar
  12. [12]
    Smale, S.: An infinite dimensional version of Sard's theorem. Amer. I. Math., 87 (1965), 861–866Google Scholar
  13. [13]
    Tromba, A.J. and Böhme, R.: The number of solutions to the classical problem of Plateau is generically finite. Bull. Amer. Math. Soc. 83 (1977), 1043–1046Google Scholar
  14. [14]
    Tromba, A.J.: On the number of solutions to Plateau's problem, AMS Memoirs 194Google Scholar
  15. [15]
    Tromba, A.J.: The Euler characteristic of Vector fields on Banach Manifolds and a globalization of Leray-Schauder degree. Advances in MathematicsGoogle Scholar
  16. [16]
    Tromba, A.J.: Degree theory on oriented infinite dimensional varieties and the Morse number of minimal surfaces spanning a curve in ℝn, preprintGoogle Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • Anthony Joseph Tromba
    • 1
    • 2
  1. 1.University of California at Santa CruzBundesrepublik Deutschland
  2. 2.Mathematisches Institut SFB 72Universität BonnBundesrepublik Deutschland

Personalised recommendations